Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 76, NWS Melbourne, FL
NWS Melbourne, FL issued this special marine warning at Jun 14, 2021, 9:03 PM EDT. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2021, 9:03 PM EDT (01:03 UTC)
- Expired
- Jun 14, 2021, 10:00 PM EDT
- In force
- 57 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Melbourne radar (KMLB), 33 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 1.1 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 174 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
848
WHUS52 KMLB 150103
SMWMLB
AMZ552-150200-
/O.NEW.KMLB.MA.W.0076.210615T0103Z-210615T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Melbourne FL
903 PM EDT Mon Jun 14 2021
The National Weather Service in Melbourne has issued a
* Special Marine Warning for...
Melbourne Beach to Sebastian Inlet 0-20 nm...
* Until 1000 PM EDT.
* At 903 PM EDT, a strong thunderstorm was located over
Grant-Valkaria, or near Malabar, moving east at 15 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Expect wind gusts in excess of 34 knots, suddenly higher
waves, lightning and heavy downpours. Make sure all on
board are wearing life jackets. Return to safe harbor if
possible.
* Locations impacted include...
Floridana Beach, Melbourne Shores, Grant-Valkaria, Malabar and
Barefoot Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor until hazardous weather passes.
&&
LAT...LON 2801 8060 2810 8019 2800 8013 2797 8013
2789 8009 2783 8051 2797 8059
TIME...MOT...LOC 0103Z 268DEG 17KT 2794 8054
HAIL...0.00IN
WIND...>34KTS
$$
Combs1 follow-up statement
151
FZUS72 KMLB 150133
MWSMLB
Marine Weather Statement
National Weather Service Melbourne FL
933 PM EDT Mon Jun 14 2021
AMZ552-150200-
/O.CON.KMLB.MA.W.0076.000000T0000Z-210615T0200Z/
933 PM EDT Mon Jun 14 2021
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT...
For the following areas...
Melbourne Beach to Sebastian Inlet 0-20 nm...
At 932 PM EDT, a strong thunderstorm was located near Sebastian
Inlet, moving east at 15 knots.
HAZARD...Wind gusts to 40 knots.
SOURCE...Radar indicated.
IMPACT...Expect wind gusts to nearly 40 knots, suddenly higher
waves, lightning and heavy downpours. Make sure all on
board are wearing life jackets. Return to safe harbor if
possible.
Locations impacted include...
Sebastian Inlet, Sebastian Inlet State Park, Micco, Barefoot Bay and
Floridana Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor until hazardous weather passes.
&&
LAT...LON 2810 8019 2805 8017 2800 8013 2797 8013
2789 8009 2783 8051 2795 8058 2798 8058
TIME...MOT...LOC 0132Z 259DEG 16KT 2790 8045
HAIL...0.00IN
WIND...40KTS
$$
CombsWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Jun 14, 4:10 PM EDT, 4 hours 53 minutes earlier.
Area forecast discussion, Jun 14, 4:10 PM EDT, 4 hours 53 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 410 PM EDT Mon Jun 14 2021 .DISCUSSION... Current-Tonight... Numerous widespread showers and lightning storms across east central Florida. Cell movement is from west to east around 15-20 mph, with additional showers and storms moving into the local area from the west coast. New developing storms may occur along collisions between outflow boundaries and the sea breeze. The east coast sea breeze has formed, but is pinned along the coast. W/SW flow around 10-12 mph continues for much of the area as the weak mid to upper level trough remains over ECFL, with wind speeds expected to decrease overnight to around 5-10 mph. Convection is expected to continue into this evening, dissipating after midnight. Despite the numerous showers and storms and cloudy skies, temperatures were warm once again today, with afternoon highs in the upper 80s and low 90s. Overnight lows will be in the low to mid 70s with mostly cloudy skies. Tuesday... The Weak mid to upper level trough will remain over the local area through the time period, slowly moving down across the peninsula through the day. Forecast soundings continue to indicate cooler temperatures at the 500 mb level of -8C to -9C, as well as ample moisture with PW values around 1.80-2.0 inches. The combination of deep moisture, surface heating, boundary collisions, and energy aloft will continue to support an environment for showers and lightning storms to develop (60pct PoPs), though HiRes models continuing to indicate the greatest chances will be south of Orlando. The moderate westerly steering flow will aid in keeping the majority of showers and storms on the eastern side of the peninsula late day, and will allow the cell movement to once again be from west to east around 15 to 20 mph. The east coast sea breeze may not develop due to the strong offshore flow. Activity should taper off thru mid to late evening with some ISOLD-SCT convection over the local coastal waters overnight. Highs will once again be warm, with afternoon highs in the upper 80s and low 90s with overnight lows in the low to mid 70s. Wed-Mon...(Previous Discussion) The aforementioned weak upper troughing may continue for one more day, then another stronger trough dropping southward will finally push the energy associated with the weaker trough south into the southern peninsula late Wed into Thu. However, as the stronger trough to the north slips off of the mid Atlc coast into the western Atlc, mid-level energy returns back northward (Fri-Mon). The surface ridge axis over the southern FL peninsula early in the period will advance northward into the central peninsula thru late week. Similar conditions/convective parameters from Tue exist on Wed, so we should see another active day for convection. Will continue near 60pct PoPs across much of the area. Continue mainly aftn/early evening, scattered showers and lightning storms, for the remainder of the extended. The mainly afternoon and evening activity will be the result of local sea breeze interactions and diurnal effects. Highs will be in the U80s to L90s with lows in the L-M70s. The National Hurricane Center continues to monitor an area of showers and thunderstorms over the Bay of Campeche (SW GOMEX) associated with a broad trough. Slow development remains possible over the next few days while this system moves slowly northward. A tropical depression could develop late week. Differences remain in medium range models for placement, timing, and potential strength of any developing system, though it bears watching still. && .Aviation... Numerous showers and lightning storms ongoing across much, if not all terminals this afternoon, and is expected to continue into this evening. TEMPO groups to all sites for MVFR conditions with convection starting at 18/19Z. The strongest showers will be capable of reducing VISBY to MVFR and IFR conditions or lower, along with wind gusts of 30-35KT. Convection should push offshore and begin dissipating toward sunset, with mainly vicinity showers after 15/03Z. SW winds prevailing around 10-12 KT until the sea breeze forms in the afternoon, backing the winds to SSE/SE along the coast, before decreasing to around 5-10 KT and becoming SW once again overnight. VFR conditions outside of convection through the TAF period. Tuesday will be similar to today, with showers starting in the morning with storms activity ramping up in the afternoon, around 17/18Z. Current guidance is indicating numerous shower and storm development in the afternoon, with cell movement once again from the west, moving towards the east around 15-20KT. && .Marine... Current-Tonight... Numerous showers and lightning storms ongoing across the Atlantic waters. Cell movement west to east, moving at 15- 20 KT. Current buoy 41009 observations show seas are 2 ft with a dominate period of 9 seconds. Shower and storm activity is expected into this evening, with main impacts being frequent lightning strikes, wind gusts of 30-40 knots, and torrential downpours. Outside of shower/storm activity, expect south to southwest winds 15-20 knots this afternoon south of Sebastian Inlet and becoming 10-18 KT across all the waters overnight. Seas 2-3 feet today, building up to 4 feet offshore late tonight. Tuesday... A weak mid to upper level trough remains over the local waters, keeping the offshore steering flow in place, with wind speeds of 15-20 KT. Afternoon and evening lightnings storms will once again move from west to east around 15 to 20 KT. The east coast sea breeze is not expected to form Tuesday, due to the offshore flow being too strong. Seas will be 2-3 ft in the near shore waters and 3- 4ft in the offshore waters. Wed-Sat... (Previous Discussion) Weak troughing over the region will keep an offshore steering flow for afternoon/evening lightning storms (some strong) across ECFL. However, steering flow becomes a bit more southerly as we head into Fri-Sat. Mariners should keep an eye to the sky westward and seek safe harbor ahead of approaching storms. Winds and seas locally higher ahead of storms. There will remain a 10-15 kt SW/W component of wind thru mid-week, backing to S/SE on Fri-Sat, but occasional 15-20 kt winds for a short time may be possible late afternoon/evening thru mid-week. Seas generally 1-3 ft, but may approach 4 ft offshore on occasion thru early Thu. && .PRELIMINARY POINT TEMPS/POPS... DAB 71 90 74 92 / 50 50 20 60 MCO 74 89 75 91 / 50 60 20 60 MLB 73 89 74 90 / 50 60 20 50 VRB 72 90 72 90 / 50 60 20 50 LEE 74 88 75 90 / 50 50 20 60 SFB 74 90 75 92 / 50 60 20 60 ORL 76 90 77 92 / 50 60 20 60 FPR 72 90 72 90 / 50 60 20 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Watson/Kelly/Pendergrast
Hazardous weather outlook, Jun 14, 7:14 PM EDT, 1 hour 49 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 714 PM EDT Mon Jun 14 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-150300- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 714 PM EDT Mon Jun 14 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .THUNDERSTORM IMPACT... Areas of rainfall with a few embedded storms will move toward the East and Northeast at 15 mph. Those affected by storms may see briefly heavy downpours, occasional cloud to ground lightning, localized nuisance flooding. Rainfall coverage will generally diminish in coverage through 9 PM. .FLOOD IMPACT... Additional rain amounts this evening of one to two inches in spots will produce ponding or temporary poor drainage flooding of poorly drained roads, urban and low lying areas. .RIP CURRENT IMPACT... There is a moderate risk for life-threatening rip currents at all Central Florida Atlantic beaches. Do not swim alone. .MARINE THUNDERSTORM GUST IMPACT... A few stronger storms may produce wind gusts near 35 knots over the intracoastal and nearshore Atlantic waters. Boaters should watch for storms approaching from the west. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. High atmospheric moisture across the region will lead to numerous showers and thunderstorms each afternoon this week. Locally stronger storms will be possible each day, with frequent cloud-to- ground lightning strikes, gusty winds and torrential downpours. The concern for local flooding rains will increase through midweek due to the accumulations of daily rainfall. Offshore moving storms will also pose a threat for locally higher winds and seas to mariners. A Moderate Risk of rip currents will be expected daily for beachgoers as well. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Pendergrast
In the hours before
Special weather statement, Jun 14, 4:09 PM EDT, 4 hours 54 minutes before
Special Weather Statement
National Weather Service Melbourne FL
409 PM EDT Mon Jun 14 2021
FLZ045-053-142115-
Osceola-Orange-
409 PM EDT Mon Jun 14 2021
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT ORANGE AND NORTHERN
OSCEOLA COUNTIES...
At 407 PM EDT, strong thunderstorms were clustered over Campbell, or
over Intercession City, moving east at 20 mph. Additional strong
storms are expected to develop across Orange and northern Osceola
counties through 515 PM.
Wind gusts up to 50 mph, funnel clouds, and pea size hail are
possible with these storms.
Locations impacted include...
Orlando, Kissimmee, Saint Cloud, Wedgefield and Windermere.
Torrential rainfall is also expected and may cause localized
flooding. Do not drive your vehicle through flooded roadways.
Funnel clouds can occasionally touch down and produce brief small
tornadoes. Move indoors and stay away from windows.
LAT...LON 2861 8097 2860 8096 2856 8093 2853 8094
2850 8088 2849 8088 2847 8087 2847 8090
2845 8089 2843 8090 2841 8088 2839 8089
2834 8086 2831 8086 2820 8153 2823 8154
2851 8156
TIME...MOT...LOC 2007Z 251DEG 17KT 2827 8146
CombsLocal storm report, Jun 14, 4:36 PM EDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
436 PM EDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM MARINE TSTM WIND 25 ENE PORT MAYACA 28.51N 80.18W
06/14/2021 M40 MPH AMZ572 FL BUOY
NOAA BUOY 41009 MEASURED THUNDERSTORM GUST 35 KNOTS/40
MPH.
&&
JCPLocal storm report, Jun 14, 4:39 PM EDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
439 PM EDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND GST 3 WSW OAKLAND 28.54N 81.68W
06/14/2021 M0 MPH Lake FL MESONET
MESONET STATION SHADY HOLLOW LP MEASURED A WIND GUST OF
36 KT/41 MPH.
0411 PM TSTM WND GST KISSIMMEE AIRPORT 28.29N 81.44W
06/14/2021 M40 MPH OSCEOLA FL AWOS
KISSIMMEE AIRPORT MEASURED A PEAK WIND GUST OF 35KT/40
MPH FROM THE SW.
&&
KNLocal storm report, Jun 14, 4:57 PM EDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
457 PM EDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM HEAVY RAIN 2 NW PALM BAY 28.01N 80.69W
06/14/2021 M3.69 INCH Brevard FL MESONET
MEASURED RAINFALL TODAY AT WEATHER UNDERGROUND SITE
KFLPALMBAY256 IN PALM BAY.
&&
JCPLocal storm report, Jun 14, 5:14 PM EDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
514 PM EDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM HEAVY RAIN 4 E ORLANDO INTERNATION 28.43N 81.25W
06/14/2021 M3.42 INCH Orange FL MESONET
MEASURED RAINFALL TODAY AT WEATHER UNDERGROUND SITE
KFLORLAND334 IN LAKE NONA.
&&
JCPSpecial weather statement, Jun 14, 5:19 PM EDT, 3 hours 44 minutes before
Special Weather Statement National Weather Service Melbourne FL 519 PM EDT Mon Jun 14 2021 FLZ045-147-142145- Northern Brevard County-Orange- 519 PM EDT Mon Jun 14 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BREVARD AND EAST CENTRAL ORANGE COUNTIES... At 519 PM EDT, a strong thunderstorm was located near Christmas, moving east at 5 mph. Wind gusts up to 50 mph are possible with this storm. Locations impacted include... Titusville, Port Saint John, Space Coast Airport, Christmas and Mims. Torrential rainfall is also occurring with this storm and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 2845 8103 2859 8101 2866 8080 2847 8075 TIME...MOT...LOC 2119Z 256DEG 6KT 2850 8093 Combs
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 1:30 PM EDT | Special Marine Warning | MLB | 45 min | |
| Jun 15, 2:25 PM EDT | Special Marine Warning | MLB | 95 min | |
| Jun 15, 2:43 PM EDT | Special Weather Statement | MLB | Flagler | 32 min |
| Jun 15, 2:46 PM EDT | Special Marine Warning | MLB | 59 min | |
| Jun 15, 4:13 PM EDT | Special Marine Warning | MLB | 62 min | |
| Jun 15, 4:16 PM EDT | Special Weather Statement | MLB | Saint Lucie | 29 min |
| Jun 15, 5:06 PM EDT | Areal Flood Advisory | MLB | Martin, Saint Lucie | 3 hr |
| Jun 15, 5:30 PM EDT | Special Weather Statement | MLB | Saint Lucie | 30 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.